Warfarin and Efavirenz
Aug 15, 2010
My dh, late 40's, is scheduled for hip surgery next week. He was dxed 2.5 years ago and started Atripla and became undetecatable within a few months.
He had pre-surgical testing and education and a medical clearance visit with a cardiologist. We were told he may be treated with Coumadin. I just read that the effect of Atripla (Efavirenz) on the Coumadin (warfarin) is unpredictable. However, when we told the cardiologist about HIV and the meds he takes, the cardiologist didn't say or ask anything.
I am feeling concerned/worried. I will try to speak to the ID tomorrow. Do you have any advice or additional information for me.
Thank you so much, Worried Wife
Response from Dr. Henry
There is variable interaction between efavirenz and warfarin so more careful attention to coagulation status and HIV levels is recommended when those drugs are used together. Both HIV doc and coagulation nurse need to be informed when those drugs are used together (can be done but just with more caution than usual). KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Burning Penis Could I Have Acute HIV Infection
- Does HIV Cause Blisters?
- Herpes After Licking Genital Worried I Have HIV
- Sore On Mouth After Breast Sucking Worried I Have HIV
- Vaginal Discharge After Oral Sex With No Protection Does It Mean I Have HIV
- Can You Get Genital Warts On Your Mouth?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.